Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
183 Doctors are Online

Is there a treatment for the rash associated with low potassium?

User rating for this question
Very Good
Answered by

Pediatrician
Practicing since : 1976
Answered : 1872 Questions
Question
Is there a treatment for the rash associated with low potassium? It looks like she has been scalded with hot water.
Posted Tue, 9 Jul 2013 in Skin Hair and Nails
 
 
Answered by Dr. Rajiv K Khandelwal 58 minutes later
Hi,

Thank you for your query.

Low serum potassium level does not give rise to a rash.

You mention "it looks like she has been scalded with hot water". This is a bit confusing. Does the rash appear like it or there is scalding due to hot water present? I shall appreciate if you can upload a photograph of the rash using the facility on this platform for me to give you a better opinion.

I hope I have answered your query to your satisfaction. Please feel free to revert back in case you need any clarifications or would like to share more facts.

Wishing you all the best.

Regards,

Rajiv K Khandelwal
Above answer was peer-reviewed by
 
Follow-up: Is there a treatment for the rash associated with low potassium? 4 minutes later
Everything that I have read about low potassium, states that a rash or blistering can form due to the effects on organs, etc. She started having strong leg cramps, then trouble swallowing and then the raised rash on her belly. The WebMed website stated that the low potassium level has an effect on cells and organs and that water (fluid) levels can get out of wack. The rash does not itch or burn, it just looks like it does. The rash just looks like a burn, but is not sore to the touch.
 
 
Answered by Dr. Rajiv K Khandelwal 9 minutes later
Hi,

Thank you for the update.

You have correctly read about the cellular level of functioning of potassium. However before it shall have an effect on the skin cells the cardiac cells will stop functioning.

How long has the rash been there? What medications have been given for the rash? I shall appreciate if a photograph of the lesion is uploaded using the facility on this platform to guide you further.

Wishing you all the best.

Regards,

Rajiv
Above answer was peer-reviewed by
 
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions

The user accepted the expert's answer

Ask a Dermatologist

©2014 Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions